MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR416
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in japan reported on behalf of a healthcare facility via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr416 optiflow junior 2 nasal cannula had small holes next to connector end (swivel grip).There were no reported patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6).Method: the subject device, ojr416 optiflow junior 2 nasal cannula was returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the evaluation of the returned device, information provided by the distributor, and our knowledge of the product.Results: evaluation of the returned device confirmed that the tubing had small holes next to the connector end (swivel grip).The batch records for the reported batch number were reviewed, and all manufacturing controls were confirmed to have passed.Conclusion: we are unable to determine the exact cause of the reported event.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch quarantined for further investigation.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death).Ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Failure to apply and use this product within the directions, transport, storage and operating conditions specified in the labelling and user instructions may impair performance of this product or compromise safety (including potentially causing serious patient injury).

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23262780
Report Number9611451-2025-01010
Device Sequence Number18680557
Product Code BTT
UDI-Device Identifier09420012435958
UDI-Public(01)09420012435958(10)2102490441(11)230126(17)260126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberOJR416
Device Catalogue NumberOJR416
Device Lot Number2102490441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown